MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514240
Medical Device Problem Codes Break (1069); Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number.However, the complainant was able to provide the expiration date.Therefore, only the manufacture date is unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on november 14, 2019 that an ultraflex esophageal ng proximal release covered stent was to be used to treat an esophageal tumor during an esophageal metal stent placement procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the physician grasped the green retention suture to adjust the position of the stent, and the stent suture broke.Reportedly, the stent was removed from the patient and another ultraflex esophageal stent was placed to complete the procedure.There were no patient complications reported as a reult of this event.
 
Additional Manufacturer Narrative
Block e1 (initial reporter's address 1, city and state) has been updated.Block d4, h4: the complainant was unable to provide the suspect device lot number.However, the complainant was able to provide the expiration date.Therefore, only the manufacture date is unknown.Block h6: problem code 1069 captures the reportable event of stent suture break.Problem code 3009 captures the reportable event of stent positioning issue.Block h10: an ultraflex esophageal ng proximal release covered stent was received for analysis; the delivery system was not returned.Visual examination of the returned device found the stent was received deployed, unraveled and expanded.One green retention suture was found broken.The stent was measured to be within specifications.No other issues with the stent were noted.The reported event of stent retention suture broke was confirmed.The investigation concluded that the reported event and the observed failures were likely due to excessive force being applied to reposition the stent.However, the stent retention suture is not intended to be used for repositioning.Taking all available information into consideration, the investigation concluded that the interaction between the user and the device caused or contributed to the event.Therefore, the most probable root cause is unintended use error caused or contributed to event.A labeling review was performed, and from the information available, this device was used per the directions for use (dfu)/ product label.A device history record (dhr) review was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots, and a dhr review on the most probable lots did not identify any deviations within manufacturing/service processes that could have contributed to the event.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that an ultraflex esophageal ng proximal release covered stent was to be used to treat an esophageal tumor during an esophageal metal stent placement procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the physician grasped the green retention suture to adjust the position of the stent, and the stent suture broke.Reportedly, the stent was removed from the patient and another ultraflex esophageal stent was placed to complete the procedure.There were no patient complications reported as a reult of this event.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9430709
Report Number3005099803-2019-05866
Device Sequence Number13574152
Product Code ESW
UDI-Device Identifier08714729716105
UDI-Public08714729716105
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2020
Device Model NumberM00514240
Device Catalogue Number1424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer12/22/2019
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;